Alert archive / California / Flash Flood Warnings in 1996
Flash Flood Warning 9, NWS San Diego, CA
NWS San Diego, CA issued this flash flood warning at Sep 7, 1996, 5:20 PM PDT for San Diego County, California. It was in force for 70 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 7, 1996, 5:20 PM PDT (00:20 UTC)
- Expired
- Sep 7, 1996, 6:30 PM PDT
- In force
- 70 min
- Issued by
- NWS San Diego, CA
- Area
- Whole counties
County San Diego County, CA
The radar
The San Diego radar (KNKX), 28 km from the middle of the area, began a volume at 00:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
San Diego, CA (KNKX), launched 00:00Z, 0.3 hours before the alert went out and 47 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1917 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 29 m²/s²
- 0-3 km storm-relative helicity
- 88 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KSAN 080023 FFWSAN CAC073-080115- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE SAN DIEGO CA 520 PM PDT SAT SEP 7 1996 THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A FLASH FLOOD WARNING EFFECTIVE UNTIL 630 PM PDT FOR PEOPLE IN THE FOLLOWING LOCATION... IN SOUTHWEST CALIFORNIA ...NORTHEASTERN SAN DIEGO COUNTY SAN YSIDRO MOUNTAIN AREA INCLUDING SAN YSIDRO CREEK AND SAN FELIPE CREEK... AT 515 PM DOPPLER RADAR INDICATED A STRONG THUNDERSTORM SOUTHEAST OF WARNER SPRINGS OVER SAN YSIDRO MOUNTAIN AREA PRODUCING HEAVY RAIN. A REMOTE SENCING RAIN GUAGE IN THE AREA INDICATED NEARLY AN INCH OF RAIN IN THE PAST HOUR. RADAR INDICATED HEAVY RAIN WAS CONTINUING IN THE AREA WHILE ANOTHER THUNDERSTORM WAS DEVELOPING IN THE AREA. A FLASH FLOOD WARNING MEANS THAT FLOODING IS OCCURRING OR IS IMMINENT. MOST FLASH FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS BRIDGES...DIPS...OR LOW SPOTS IF WATER COVERS THE ROADWAY. NEVER TRY TO CROSS A FLOWING STREAM...EVEN A SMALL ONE...ON FOOT. TO ESCAPE RISING WATER MOVE UP TO HIGHER GROUND. HORTON
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this flash flood warning went out at Sep 7, 1:15 PM PDT, 4 hours 5 minutes earlier.
Area forecast discussion, Sep 7, 1:15 PM PDT, 4 hours 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN DIEGO CA 130 PM PDT SAT SEP 7 1996 NEXRAD HAS COME ALIVE...50+ DBZ OVER MT LAGUNA AND LARGE AREA OF 50+ JUST SOUTH OF THE BORDER. VISUALLY...THE TCU ARE LOOKING MIGHTY CRISP AND RIPE. LOX HAS PUT OUT WATCH...AND WE FOLLOWED WITH FFS FOR LAGUNA MOUNTAINS. MORE FFS LIKELY...KEEPING EYE OPEN FOR BOULEVARD-PALOMAR- WARNER SPRINGS-BORREGO. NEW AVN STRONGER WITH 85% RH ALL OVER DESRTS AND MTS TODAY AND SUNDAY AND CONTIUNUE THE TREND OF HAVING BULLSEYE RH SLIDING SLOWLY NW THRU MONDAY. VALLEYS COULD GET TSTRMS BOTH TDY AND TMRW. SAN UU 068/078 068/078 066 140000 SGX UU 063/085 063/084 064 140000 RAL UU 062/098 062/097 063 140111 L35 BB 044/0"76 044/075 047 142222 PSP BB 074/105 074/104 076 142222 MACKECHNIE
Nearby
Flash Flood Warnings in California, 1996Every flash flood warning in 1996
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.